Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 10, NWS Honolulu, HI

March 3, 2011Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 3, 2011, 3:38 PM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 3, 2011, 4:00 PM HST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 3:38 PM HST (01:38 UTC)
In effect from
Mar 3, 2011, 4:00 PM HST
Expired
Mar 4, 2011, 3:14 PM HST
In force
23 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2011-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2011-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWHW70 PHFO 040138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST THU MAR 3 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY GUSTY
WINDS LOWER ELEVATIONS OF KAUAI AND OAHU...

.A SURFACE LOW WILL PASS NORTH OF KAUAI TONIGHT AND FRIDAY...AND 
WILL BE SUPPORTED BY A TROUGH ALOFT. THE TROUGH ALOFT WILL BRING
STRONG SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND
THE BIG ISLAND THROUGH FRIDAY. MEANWHILE...THE SURFACE LOW WILL
BRING INCREASING SOUTHWEST SURFACE WINDS...THAT WILL BE LOCALLY
GUSTY OVER LOWER ELEVATIONS OF KAUAI AND OAHU...PARTICULARLY TO
THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE
DOWN THE SLOPES. 

HIZ022-041445-
/O.UPG.PHFO.HW.A.0002.110304T0400Z-110305T0400Z/
/O.EXB.PHFO.HW.W.0003.110304T0200Z-110305T0400Z/
HALEAKALA SUMMIT-
338 PM HST THU MAR 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OVER THE UPPER ELEVATIONS OF HALEAKALA WILL
INCREASE OVERNIGHT...AND ARE FORECAST TO REMAIN STRONG THROUGH
FRIDAY. SUSTAINED WINDS ARE EXPECTED TO REACH SPEEDS OF 30 TO 40
MPH...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ028-041445-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
BIG ISLAND SUMMITS-
338 PM HST THU MAR 3 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY. 

SOUTHWEST TO WEST WINDS WILL INCREASE THROUGH TONIGHT...AND REMAIN
STRONG THROUGH FRIDAY. SUSTAINED WINDS ARE FORECAST TO BE 35 TO 50
MPH TONIGHT AND FRIDAY...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HIZ001>004-006>011-041445-
/O.NEW.PHFO.WI.Y.0010.110304T0200Z-110304T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
338 PM HST THU MAR 3 2011

...WIND ADVISORY IN EFFECT UNTIL NOON HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST FRIDAY. 

INCREASING SOUTHWEST WINDS ARE EXPECTED OVERNIGHT...WITH SUSTAINED
WINDS OF 20 TO 30 MPH...LOCALLY GUSTING TO NEAR 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRCHARD
6 follow-up statements
498 
WWHW70 PHFO 041335
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
335 AM HST FRI MAR 4 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY
GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI AND OAHU...

.A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP
UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST
TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND
THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG
SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS
OF KAUAI AND OAHU. PARTICULARLY TO THE NORTH AND EAST OF MOUNTAIN
RANGES...WHERE WINDS ACCELERATE DOWN THE SLOPES.

HIZ022-028-050245-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
335 AM HST FRI MAR 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS
ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

HIZ001>004-006>011-042200-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
335 AM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO 50
MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
988 
WWHW70 PHFO 041425
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
425 AM HST FRI MAR 4 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY
GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI OAHU PARTS OF MAUI
COUNTY...

.A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP
UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST
TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND
THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG
SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS
OF THE SMALLER ISLANDS FROM KAUAI TO PARTS OF MAUI COUNTY...
PARTICULARLY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE
WINDS ACCELERATE DOWN THE SLOPES.

HIZ022-028-050330-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
425 AM HST FRI MAR 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS
ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

HIZ005-012>016-042200-
/O.EXA.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
OAHU SOUTH SHORE-MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-
LANAI MAUKA-KAHOOLAWE-
425 AM HST FRI MAR 4 2011

...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TODAY. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ001>004-006>011-042200-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-WAIANAE COAST-
OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-CENTRAL OAHU-
WAIANAE MOUNTAINS-
425 AM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HOUSTON
402 
WWHW70 PHFO 041720
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
720 AM HST FRI MAR 4 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY
GUSTY WINDS OVER LOWER ELEVATIONS OF KAUAI OAHU AND MAUI COUNTY...

.A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP
UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST
TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND
THROUGH TODAY. MEANWHILE...THE SURFACE LOW WILL BRING STRONG
SURFACE WINDS...WHICH WILL BE LOCALLY GUSTY OVER LOWER ELEVATIONS
OF THE SMALLER ISLANDS FROM KAUAI TO MAUI. WINDS WILL BE
ESPECIALLY GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE
WINDS ACCELERATE DOWN THE SLOPES.

HIZ022-028-050400-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
720 AM HST FRI MAR 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS
ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

HIZ017>021-050400-
/O.EXB.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/
MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-LEEWARD HALEAKALA-
720 AM HST FRI MAR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ014>016-050400-
/O.EXT.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-
720 AM HST FRI MAR 4 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCALIZED GUSTS UP
TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ001>013-042200-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-
720 AM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

SOUTHWEST WINDS WILL GUST UP TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

BIRCHARD
984 
WWHW70 PHFO 041928
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
928 AM HST FRI MAR 4 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY
GUSTY WINDS OVER LOWER ELEVATIONS OF MAUI COUNTY...

.A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP
UPPER LEVEL TROUGH. THE TROUGH ALOFT WILL BRING STRONG SOUTHWEST
TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND
TODAY. MEANWHILE...A BAND OF HEAVY SHOWERS OVER MAUI COUNTY WILL
BRING LOCALLY GUSTY SURFACE WINDS...WHICH WILL BE ESPECIALLY
GUSTY TO THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS
ACCELERATE DOWN THE SLOPES. WINDS HAVE DIMINISHED ON KAUAI AND
OAHU.  

HIZ001>011-042030-
/O.CAN.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS-
OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-
OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-
928 AM HST FRI MAR 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

HIZ022-028-050400-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
928 AM HST FRI MAR 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS
ARE FORECAST TO BE 35 TO 50 MPH TODAY...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

HIZ012-013-042200-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
928 AM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. 

LOCALIZED SOUTHWEST WINDS WILL GUST UP TO 50 MPH THROUGH THIS
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

HIZ014>021-050400-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
928 AM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCAL GUSTS UP TO
50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

BIRCHARD
482 
WWHW70 PHFO 042203
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1203 PM HST FRI MAR 4 2011

...STRONG WINDS OVER MAUI AND BIG ISLAND SUMMITS AND LOCALLY
GUSTY WINDS OVER LOWER ELEVATIONS OF PARTS OF MAUI COUNTY...

.A SURFACE LOW NORTH OF THE ISLANDS IS BEING SUPPORTED BY A SHARP
UPPER LEVEL TROUGH. THE TROUGH ALOFT IS BRINGING STRONG SOUTHWEST
TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE BIG ISLAND.
MEANWHILE...A BAND OF HEAVY SHOWERS OVER MAUI COUNTY WILL BRING
LOCALLY GUSTY SURFACE WINDS...WHICH WILL BE ESPECIALLY GUSTY TO
THE NORTH AND EAST OF MOUNTAIN RANGES...WHERE WINDS ACCELERATE
DOWN THE SLOPES. 

HIZ012-013-042315-
/O.EXP.PHFO.WI.Y.0010.000000T0000Z-110304T2200Z/
MOLOKAI WINDWARD-MOLOKAI LEEWARD-
1203 PM HST FRI MAR 4 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

HIZ022-028-050400-
/O.CON.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
1203 PM HST FRI MAR 4 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG TODAY. SUSTAINED WINDS
ARE FORECAST TO BE 35 TO 50 MPH...WITH GUSTS NEAR 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

HIZ014>021-050400-
/O.CON.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
1203 PM HST FRI MAR 4 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

EXPECT SUSTAINED WINDS OF 20 TO 30 MPH...WITH LOCALIZED GUSTS UP
TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN EASILY MOVE LOOSE OBJECTS OR CAUSE PROPERTY
DAMAGE TO STRUCTURES...SUCH AS POORLY CONNECTED ROOFS. THESE
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHILE DRIVING.

&&

$$

BIRCHARD
322 
WWHW70 PHFO 050114
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
314 PM HST FRI MAR 4 2011

...STRONG AND GUSTY WINDS OVER MAUI AND BIG ISLAND SUMMITS...

.A TROUGH IN THE MIDDLE AND UPPER ATMOSPHERE IS BRINGING STRONG
SOUTHWEST TO WEST WINDS TO THE UPPER ELEVATIONS OF MAUI AND THE
BIG ISLAND. AS THE TROUGH MOVES EAST OF THE ISLANDS ON SATURDAY...
WINDS WILL GRADUALLY DIMINISH.

HIZ022-051415-
/O.CAN.PHFO.HW.W.0003.000000T0000Z-110305T0400Z/
/O.NEW.PHFO.WI.Y.0011.110305T0114Z-110305T1600Z/
HALEAKALA SUMMIT-
314 PM HST FRI MAR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

SOUTHWEST WINDS WILL BE 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HIZ014>021-050215-
/O.CAN.PHFO.WI.Y.0010.000000T0000Z-110305T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI WINDWARD WEST-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-
314 PM HST FRI MAR 4 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS OVER THE LOWER ELEVATIONS WILL BE BELOW ADVISORY LEVELS. 

$$

HIZ028-051415-
/O.EXT.PHFO.HW.W.0003.000000T0000Z-110305T1600Z/
BIG ISLAND SUMMITS-
314 PM HST FRI MAR 4 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. 

SOUTHWEST TO WEST WINDS WILL REMAIN STRONG THROUGH TONIGHT.
SUSTAINED WINDS ARE FORECAST TO BE 35 TO 45 MPH...WITH GUSTS NEAR
60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE STRONG WINDS
WILL ALSO PRODUCE DANGEROUS DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

BIRCHARD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 3, 10:22 AM HST, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 3, 10:22 AM HST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1022 AM HST THU MAR 3 2011

.SYNOPSIS...
A DEVELOPING LOW PRESSURE SYSTEM WILL PASS NORTH OF KAUAI TONIGHT...
BRINGING HEAVY RAINFALL AND GUSTY SOUTHWEST WINDS...ESPECIALLY TO
KAUAI AND OAHU. THE LOW WILL BRING A FRONT TO KAUAI AND OAHU ON
FRIDAY...WITH THE FRONT MOVING TO MAUI COUNTY ON SATURDAY...AND
THE BIG ISLAND ON SUNDAY...BEFORE DISSIPATING ON MONDAY. BREEZY
NORTHEAST WINDS WILL FOLLOW THE FRONT...WITH TRADE WINDS RETURNING
BY SUNDAY...AND CONTINUING FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...
CURRENTLY...HIGH PRESSURE CENTERED FAR ENE OF THE ISLANDS HAS AN
ASSOCIATED RIDGE THAT EXTENDS WSW TO WATERS S OF THE BIG ISLAND...
WHILE A COMPLEX AREA OF LOW PRESSURE EXISTS JUST WNW OF KAUAI. THIS
SYNOPTIC SITUATION HAS LED TO INCREASED S WINDS NEAR KAUAI THIS
MORNING...WITH RADAR DETECTING NUMEROUS SHOWERS OVER KAUAI AND
SURROUNDING WATERS...AND OVER WATERS W OF OAHU. A TROUGH ALOFT IS
NOTED ON WATER VAPOR IMAGERY...ABOUT 600 MILES WEST OF KAUAI...BUT
IT/S EFFECTS ARE ALREADY BEING FELT...IN THE FORM OF INCREASED WINDS
OVER THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND...WHERE A
HIGH WIND WARNING IS NOW IN EFFECT. A HIGH WIND WATCH FOR THE SUMMIT
OF HALEAKALA REMAINS IN EFFECT FOR TONIGHT...AS THIS SAME TROUGH IS
EXPECTED TO BRING INCREASED WINDS THERE AS WELL.

THE FORECAST CALLS FOR A DEVELOPING SURFACE LOW...WITH SIGNIFICANT
SUPPORT ALOFT...TO PASS N OF KAUAI TONIGHT...AND TRACK ENE. THE
PASSAGE OF THE SURFACE LOW AND TROUGH ALOFT WILL BRING UNSETTLED
WEATHER TO KAUAI AND OAHU...WHERE A FLASH FLOOD WATCH REMAINS IN
EFFECT. THE LOW WILL PUSH A FRONT TOWARD KAUAI AND OAHU...WITH
INCREASING MOISTURE AND INSTABILITY AHEAD OF THE FRONT BRINGING THE
THREAT OF THUNDERSTORMS...SOME OF WHICH COULD PRODUCE STRONG AND
GUSTY WINDS. IN FACT...ISOLATED STRONG CELLS ARE NOTED OVER WATERS
BOTH TO THE NW...AND S...OF KAUAI. IN ADDITION...SYNOPTIC SCALE S
TO SW WINDS ARE EXPECTED TO INCREASE TO NEAR ADVISORY LEVELS OVER
THE LOWER ELEVATIONS OF KAUAI AND OAHU TONIGHT AND FRIDAY...
ESPECIALLY AS THEY ACCELERATE OVER THE N AND E SIDES OF THE ISLANDS.

THE FRONT...MARKED BY A WIND SHIFT FROM SW TO N...IS EXPECTED TO
PASS OVER KAUAI FRIDAY MORNING...AND OAHU FRIDAY AFTERNOON...MOVING
TO MAUI COUNTY FRIDAY NIGHT AND SATURDAY. THE FRONT SHOULD BE
GRADUALLY WEAKENING BY THAT TIME...BUT A SECONDARY SHORT WAVE TROUGH
ALOFT COULD RE-ACTIVATE THE BOUNDARY SATURDAY NIGHT INTO SUNDAY...
POSSIBLY INCREASING THE THREAT OF THUNDERSTORMS OVER WINDWARD MAUI
AND BIG ISLAND WATERS. LATEST GUIDANCE INDICATES LOW LEVEL MOISTURE
ASSOCIATED WITH THE FRONT WILL SPREAD TO WINDWARD BIG ISLAND ON
SUNDAY...WITH THE MOISTURE AXIS DISSIPATING ON MONDAY...AS LOW LEVEL
CONVERGENCE AND UPPER LEVEL SUPPORT WANE.

AS THE FRONT PASSES A PARTICULAR ISLAND...EXPECT A WIND SHIFT TO
THE N AND NE...AND A GRADUAL DRYING TREND. THESE BREEZY NE WINDS
WILL BE SUPPORTED BY HIGH PRESSURE PASSING N OF THE ISLANDS...WITH
THE HIGH TRACKING STEADILY E INTO EARLY NEXT WEEK. THUS BREEZY NE
WINDS AFTER THE FRONT WILL VEER TO THE E AND WEAKEN BY EARLY NEXT
WEEK...WITH TYPICAL TRADE WIND WEATHER TO START THE WEEK.
POTENTIALLY WETTER TRADE WIND WEATHER FOR LATER NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE STATE FROM OAHU E TODAY. MVFR
CONDITIONS WITH OCCASIONAL MOUNTAIN OBSCURATION ARE EXPECTED TO
CONTINUE FOR KAUAI AS NUMEROUS SHOWERS DEVELOP AHEAD OF AN
APPROACHING COLD FRONT. ISOLATED HEAVY SHOWERS WILL BRING CEILINGS
AND VISIBILITIES BRIEFLY TO IFR CATEGORY THROUGH THE AFTERNOON OVER
KAUAI AND THE SURROUNDING COASTAL WATERS.

CONDITIONS WILL DETERIORATE TONIGHT AND EARLY FRIDAY FROM W TO
E AS THE COLD FRONT CONTINUES TO ADVANCE E...AND ADDITIONAL AIRMETS
FOR MOUNTAIN OBSCURATION MAY BE NEEDED FOR OAHU AND SOME PARTS OF
MAUI COUNTY. STRONG SW WINDS WILL LIKELY REQUIRE AN AIRMET FOR LOW
LEVEL TURBULENCE ACROSS MUCH OF THE STATE TO THE N AND E OF THE
MOUNTAIN RANGES. IN ADDITION...THE THREAT OF THUNDERSTORMS WILL
INCREASE OVER KAUAI AND OAHU THROUGH TONIGHT AND EARLY FRIDAY AS THE
AIRMASS DESTABILIZES.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY FOR WATERS AROUND
KAUAI AND OAHU...AS WELL AS LEEWARD MAUI COUNTY COASTAL WATERS...DUE
TO THE INCREASING WINDS...AND COMBINED SEAS NEARING 10 FEET.

A GALE WARNING IS IN EFFECT TONIGHT AND FRIDAY FOR THE OFFSHORE
WATERS...AS GALE FORCE WINDS ARE EXPECTED IN ASSOCIATION WITH THE
DEVELOPING SURFACE LOW THAT TRACKS ACROSS THE N PORTION OF THE
OFFSHORE WATERS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NIIHAU-KAUAI-OAHU.

HIGH WIND WARNING UNTIL 6 PM HST FRIDAY FOR BIG ISLAND SUMMITS.

HIGH WIND WATCH FROM 6 PM HST THIS EVENING THROUGH FRIDAY
AFTERNOON FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI
COUNTY LEEWARD WATERS.

&&

BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:43 PM HSTSpecial Marine WarningHFO62 min
Mar 3, 8:05 PM HSTAreal Flood AdvisoryHFOKauai85 min
Mar 3, 9:29 PM HSTFlash Flood WarningHFOKauai84 min
Mar 3, 9:34 PM HSTSpecial Marine WarningHFO56 min
Mar 3, 10:32 PM HSTSpecial Marine WarningHFO46 min
Mar 4, 12:03 AM HSTSpecial Marine WarningHFO57 min
Mar 4, 1:02 AM HSTAreal Flood AdvisoryHFOHonolulu4 hr
Mar 4, 1:11 AM HSTAreal Flood AdvisoryHFOKauai109 min
Mar 4, 1:26 AM HSTSpecial Marine WarningHFO64 min
Mar 4, 3:01 AM HSTAreal Flood AdvisoryHFOKauai95 min
Mar 4, 4:15 AM HSTSpecial Marine WarningHFO60 min
Mar 4, 5:07 AM HSTSpecial Marine WarningHFO38 min
Mar 4, 5:31 AM HSTAreal Flood AdvisoryHFOKalawao119 min
Mar 4, 6:51 AM HSTSpecial Marine WarningHFO43 min
Mar 4, 7:24 AM HSTAreal Flood AdvisoryHFOKalawao111 min
Mar 4, 7:31 AM HSTSpecial Marine WarningHFO59 min
Mar 4, 8:03 AM HSTSpecial Marine WarningHFO27 min
Mar 4, 9:09 AM HSTAreal Flood AdvisoryHFOKalawao111 min
Mar 4, 10:53 AM HSTAreal Flood AdvisoryHFOKalawao112 min
Mar 4, 12:35 PM HSTSpecial Marine WarningHFO40 min
Mar 4, 12:44 PM HSTAreal Flood AdvisoryHFOKalawao2 hr
Mar 4, 1:36 PM HSTAreal Flood AdvisoryHFOKalawao3 hr

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.